Posted by Rick on December 30, 2001, at 14:14:59
In reply to Re: RE: Using Serzone to Raise Levels of Other Meds, posted by dove on December 29, 2001, at 7:27:48
Thanks for the helpful perspective.
I was first told I had moderate-to-mild high blood pressure two-and-a-half years ago, just about the same that time I learned that my longtime mental burden was something called "social phobia" and went to a pdoc seeking treatment. I used to have high blood pressure, until I started an earnest diet (lost 50 pounds gradually and have stayed there) and started taking anti-anxiety meds. I've always thought that the weight loss was the main reason for the BP drop, with both direct (physical side-effect) and anti-anxiety effects of my meds playing a secondary role. I think Serzone, and before that Celexa, was doing a lot to keep the BP down (Serzone is known for its potential BP-lowering effects.) And now I realize that modafinil by itself (or at least with concomitant clonazepam) may increase it...with Serzone attenuating that effect.
Two other notes: Before Serzone and Celexa, I *was* using pindolol -- a BP-med (beta blocker)with serotonergic effects -- as an augmentor, so that was certainly helping keep the BP down. Also, the first psychotropic I ever took, the MAOI Nardil, turned me from hypertensive to hypotensive within a week -- with no other meds!
Anyway, all the time I was on a Serzone/modafinil/clonazepam combo (which I'll likely return to if my experiment doesn't pan out), by BP was low normal all the time. Incidentally, if you look at BP variability charts for non-hypertensive people, there can be quite a lot of variation from hour to hour, but nothing like what I've had lately -- and of course it shouldn't veer much out of the "normal" range very often.
> First, I want to say "wow!" to those blood pressure readings! That's some seriously interesting and kind of scary after-effects. Have you had blood pressure stability problems in the past? Those are major moves for systolic pressure numbers!
> Second item, my pharmacist freaks whenever my p-doc adds another SSRI-like med to the already in place Serzone, as they're both CYP3A4 inhibitors. She told me people have actually died from taking Serzone with an SSRI and/or TCA.
> Yet, many people, myself included, find that the Serzone can be very helpful when running out of options med-wise. Adding a very small amount of Serzone when you were previously taking a larger amount should not hold too many surprises for you. Especially if you are aware and knowledgeable of the meds and their possible risks and effects and have already used them in combination before. JMHO, I'm not encouraging med-experimentation w/o Dr. approval, it just seems like you know what you're doing.